High Wind, Guadalupe Mountains of Culberson County
- When
- February 16, 7:51 AM MST to February 17, 2:08 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- ASOS
Northeast winds of 40 to 45 mph occurred through Guadalupe Pass behind a strong cold front.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Northeast winds of 40 to 45 mph occurred through Guadalupe Pass behind a strong cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 16, 4:00 AM MST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 500 AM CST THU FEB 16 2012 .DISCUSSION... THE 12Z AVIATION DISCUSSION HAS ALSO BEEN APPENDED BELOW. SURFACE HIGH PRESSURE IS CENTERED OVER NORTHERN KANSAS AND SOUTHERN NEBRASKA EARLY THIS MORNING...AND THE ASSOCIATED SURFACE RIDGE AXIS IS NOSING SOUTHWARD THROUGH SOUTHEAST NEW MEXICO AND WEST TEXAS. MEANWHILE...AN UPPER LOW CONTINUES TO DIG/DEEPEN IN THE VICINITY OF SOUTHERN CALIFORNIA EARLY THIS MORNING. SOUTHWESTERLY FLOW ALOFT HAS SPREAD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO WELL IN ADVANCE OF THIS FEATURE...WITH INCREASING MID AND HIGH CLOUDINESS NOTED ON SATELLITE IMAGERY. THE UPPER LOW WILL SLOWLY MOVE ACROSS SOUTHERN CALIFORNIA AND THE NORTHERN BAJA REGION TODAY...WITH PERSISTENT SOUTHWESTERLY FLOW ALOFT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. SHORT RANGE SOLUTIONS ARE IN GOOD AGREEMENT WITH DEVELOPING A WARM ADVECTION PATTERN/INCREASING SOUTHERLY MID LEVEL FLOW ATOP THE COOL SURFACE AIRMASS ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY. INCREASING MID LEVEL CLOUD COVER WILL SPREAD ACROSS THE REGION AS THE DAY PROGRESSES...AND ISOLATED LIGHT RAIN SHOWERS MAY EVEN DEVELOP LATER THIS MORNING INTO THIS AFTERNOON ACROSS LOCATIONS ALONG AND EAST OF THE MOUNTAINS...PARTICULARLY ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. SURFACE RIDGING AND BREEZY EASTERLY FLOW WILL ALLOW FOR COOLER TEMPERATURES ACROSS MUCH OF THE REGION TODAY. RAIN CHANCES WILL INCREASE ACROSS THE FORECAST AREA TONIGHT AS A DIFFLUENT UPPER LEVEL FLOW PATTERN DEVELOPS ACROSS THE REGION AHEAD OF THE UPPER LOW THAT WILL BE SLOWLY MOVING ACROSS NORTHERN MEXICO. LIFT WILL BE ENHANCED/MOST FAVORED ACROSS SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS TONIGHT...AND WE HAVE INCREASED PRECIPITATION PROBABILITIES TO 40-50 PERCENT ACROSS THESE LOCATIONS. A SLIGHT CHANCE TO LOW CHANCE OF RAIN WILL ALSO CONTINUE ACROSS THE REMAINDER OF THE FORECAST AREA. A RAIN/SNOW MIX MAY BE POSSIBLE IN THE HIGHER ELEVATIONS OF THE MOUNTAINS LATE TONIGHT/EARLY FRIDAY MORNING. THE UPPER LOW/TROUGH WILL SLOWLY PROGRESS EASTWARD ACROSS NEW MEXICO AND WEST TEXAS FRIDAY AND FRIDAY NIGHT...BEFORE FINALLY MOVING EAST SATURDAY. PRECIPITATION CHANCES LOOK FAIRLY DECENT ACROSS MUCH OF THE REGION FRIDAY AND FRIDAY NIGHT ALONG THIS FEATURE. RAIN MAY MIX WITH OR CHANGE TO SNOW ACROSS THE GUADALUPE AND HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS INTO FRIDAY NIGHT...WITH A RAIN SNOW MIX ALSO POSSIBLE ACROSS PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND SOUTHWEST MOUNTAINS. NO SIGNIFICANT ACCUMULATIONS ARE PRESENTLY ANTICIPATED. TEMPERATURES WILL STAY COOL FRIDAY AND SATURDAY WITH THE CLOUD COVER/PRECIPITATION...AND CONTINUED SURFACE RIDGING. SHORTWAVE RIDGING WILL DEVELOP ACROSS THE FORECAST AREA SUNDAY... BEFORE THE NEXT UPPER TROUGH MOVES ACROSS THE FOUR CORNERS REGION AND SOUTHERN ROCKIES SUNDAY NIGHT AND MONDAY. BREEZY SOUTHERLY WINDS SHOULD DEVELOP SUNDAY...BEFORE SHIFTING SOUTHWESTERLY TO WESTERLY MONDAY BEHIND AN ADVANCING PACIFIC FRONT. DRY WEATHER OTHERWISE LOOKS TO CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. ONLY MINOR CHANGES TO THE TEMPERATURE FORECAST WERE MADE MONDAY THROUGH WEDNESDAY. && .AVIATION... MVFR CEILINGS WILL TRY TO DEVELOP THIS MORNING BEHIND A COLD FRONT AND AFFECT HOBBS... MIDLAND...WINK AND FORT STOCKTON. HOWEVER... THINK THE AGGRESSIVE DEVELOPMENT OF A MID LEVEL DECK OF CLOUDS THIS MORNING WILL RETARD EXTENSIVE DEVELOPMENT OF THIS LOWER DECK. THEREFORE...EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE DAY...AND ALTHOUGH CEILINGS WILL BEGIN TO LOWER OVERNIGHT...VFR CONDITIONS ARE ALSO EXPECTED THROUGH MOST OF THE NIGHT. MVFR...IF NOT IFR... CEILINGS WILL DEVELOP LATE IN THIS TAF PERIOD...THEN LIKELY PERSIST THROUGH MUCH OF FRIDAY. OTHERWISE...EXPECT EASTERLY WINDS OF 10 TO 15KT TO PERSIST THROUGH THE PERIOD...ALONG WITH SHOWERS...ESPECIALLY THIS AFTERNOON AND OVERNIGHT. ANY REDUCTION IN VISIBILITY DUE TO THE SHOWERS WILL BE NEGLIGIBLE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 57 42 52 39 / 10 30 40 40 CARLSBAD NM 58 38 53 34 / 10 50 50 30 DRYDEN TX 68 48 61 45 / 20 20 30 40 FORT STOCKTON TX 61 40 58 41 / 10 30 30 40 GUADALUPE PASS TX 51 35 47 32 / 10 50 50 30 HOBBS NM 55 37 51 35 / 10 50 50 40 MARFA TX 60 32 56 32 / 10 30 30 30 MIDLAND INTL AIRPORT TX 57 40 52 39 / 10 30 40 40 ODESSA TX 56 41 51 38 / 10 30 40 40 WINK TX 59 42 55 41 / 10 40 40 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 325 AM CST THU FEB 16 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-170930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 325 AM CST THU FEB 16 2012 /225 AM MST THU FEB 16 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 362176.